Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Feb 15, 2008, 10:18 PM CST for Jones County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2008, 10:18 PM CST (04:18 UTC)
- Expired
- Feb 15, 2008, 10:45 PM CST
- In force
- 27 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Jones County, TX
The radar
The Dyess AFB radar (KDYX), 49 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 10:25 PM CST | HAIL 1 | 3 Se Hawley, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSJT 160418
SVRSJT
TXC253-160445-
/O.NEW.KSJT.SV.W.0002.080216T0418Z-080216T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1018 PM CST FRI FEB 15 2008
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JONES COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1045 PM CST
* AT 1016 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES SOUTH OF HAWLEY...OR ABOUT 7 MILES
NORTHWEST OF ABILENE...AND MOVING NORTH AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NUGENT BY 1030 PM CST...
THE INTERSECTION OF US-180 AND FARM ROAD 600 AND FUNSTON BY 1035 PM
CST...
LUEDERS BY 1040 PM CST...
AVOCA BY 1045 PM CST...
LAT...LON 3291 9981 3287 9961 3253 9962 3253 9969
3253 9988
TIME...MOT...LOC 0418Z 201DEG 42KT 3256 9978
$$1 follow-up statement
000
WWUS54 KSJT 160426
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1026 PM CST FRI FEB 15 2008
TXC253-160445-
/O.CON.KSJT.SV.W.0002.000000T0000Z-080216T0445Z/
JONES TX-
1026 PM CST FRI FEB 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR EASTERN JONES COUNTY...
AT 1025 PM QUARTER SIZE HAIL WAS REPORTED JUST SOUTHEAST OF HAWLEY.
THIS WAS LOCATED NEAR HAWLEY...OR ABOUT 9 MILES NORTH OF ABILENE...
MOVING NORTH AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-180 AND FARM ROAD 600...NUGENT AND FUNSTON
BY 1035 PM CST...
LUEDERS BY 1040 PM CST...
AVOCA BY 1045 PM CST...
LAT...LON 3291 9981 3287 9961 3253 9962 3253 9969
3253 9988
TIME...MOT...LOC 0426Z 201DEG 42KT 3263 9974
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 8:55 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 15, 8:55 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 855 PM CST FRI FEB 15 2008 .UPDATE... UPDATED FCST TO ISSUE A FREEZING RAIN ADVISORY TO THE SOUTH OF THE CURRENT WARNING. HAVE HAD REPORTS FROM SCHLEICHER COUNTY OF DRIZZLE OCCURRING WITH TEMPS AT 31 OR 32 DEGREES. SOME OF THE HIGHER ELEVATIONS MAY BE ALSO EXPERIENCING LIGHT FREEZING DRIZZLE OR RAIN. THE BRADY AWOS OB HAS ALSO FLUCTUATED BETWEEN 32 AND 34 RECENTLY AS WELL. THEREFORE, THE ADVISORY WAS ISSUED UNTIL 12Z. WAA SHOWERS HAVE INCREASED IN COVERAGE AND INTENSITY DURING THE PAST HOUR OR SO AND WILL BE CLOSELY MONITORED. LACY && .PREV DISCUSSION... /ISSUED 626 PM CST FRI FEB 15 2008/ UPDATE... DID AN UPDATE TO THE FORECAST MAINLY ADJUSTING LOW TEMPS DOWN SLIGHTLY TO ACCOUNT FOR TEMPS THAT WERE BELOW THE PREVIOUS FCST. LATEST RUC13 SURFACE TEMP FCST BASICALLY CALLS FOR NEARLY STEADY TEMPERATURES ALL NIGHT WHICH COULD MEAN TROUBLE ACROSS THE BIG COUNTRY IF THE SIGNIFICANT PRECIP FORECASTED TO DEVELOP LATER TONIGHT FALLS WHILE TEMPS HOVER AROUND 30 DEGREES. WITH THAT IN MIND, THE WINTER STORM WARNING IS JUSTIFIED FOR THE BIG COUNTRY AND NORTHWESTERN PORTIONS OF THE CONCHO VALLEY AND LEFT THAT UNTOUCHED. STILL ANTICIPATING DEVELOPMENT OF ELEVATED CONVECTION MAINLY AFTER MIDNIGHT TONIGHT OVER WEST TX AND THEN WILL SPREAD EAST ACROSS THE REMAINDER OF THE FORECAST AREA THROUGH 18Z SATURDAY. LACY PREV DISCUSSION... /ISSUED 550 PM CST FRI FEB 15 2008/ AVIATION... A COMPLEX WEATHER SCENARIO IS UNFOLDING ACROSS THE REGION. LOW CLOUDINESS WITH PATCHY FOG CAN BE EXPECTED TONIGHT THROUGH EARLY SATURDAY AFTERNOON ACROSS WEST CENTRAL TEXAS. CLOUD CEILINGS WILL MOSTLY RANGE FROM 500-1500 FT. ACROSS THE BIG COUNTRY WHERE TEMPERATURES ARE AT OR JUST BELOW FREEZING...SOME FREEZING DRIZZLE AND FREEZING RAIN WILL ALSO OCCUR BEFORE MIDNIGHT. FARTHER TO THE SOUTH...SCATTERED PATCHES OF RAIN WILL OCCUR EARLY TONIGHT...WITH AN ISOLATED THUNDERSTORM POSSIBLE. AS A POTENT UPPER LEVEL LOW APPROACHES FROM THE WEST...SHOWERS AND ELEVATED THUNDERSTORMS WILL DEVELOP AND BECOME MORE NUMEROUS ACROSS WEST CENTRAL TEXAS... PRIMARILY BETWEEN 10Z AND 18Z SATURDAY. SOME OF THE STORMS MAY CONTAIN HAIL. IF TEMPERATURES CAN REMAIN AT OR BELOW FREEZING ACROSS THE BIG COUNTRY INTO EARLY SATURDAY MORNING...SHOWERS OF FREEZING RAIN WILL BE POSSIBLE ALONG WITH ELEVATED STORMS. THE STRONGEST STORMS ON SATURDAY MAY ALSO BE SEVERE WITH A LARGE HAIL THREAT. THE SHOWERS AND STORMS WILL PUSH EAST OUT OF WEST CENTRAL TEXAS ON SATURDAY AFTERNOON. CLOUD CEILINGS WILL ALSO LIFT BY LATE AFTERNOON. PREV DISCUSSION... /ISSUED 358 PM CST FRI FEB 15 2008/ SHORT TERM... LATEST METAR DATA AND SURFACE ANALYSIS INDICATE TEMPERATURES ACROSS THE BIG COUNTRY ARE CONTINUING AT OR A COUPLE DEGREES BELOW FREEZING. SURFACE COLD AIR ADVECTION FROM WESTERN OKLAHOMA CONTINUES TO PUSH REINFORCING FREEZING TEMPERATURES INTO THE BIG COUNTRY. LATEST WATER VAPOR LOOP INDICATES THE UPPER-LEVEL CLOSED LOW IS JUST NOW MOVING ACROSS EXTREME NORTHWESTERN MEXICO NEAR THE ARIZONA BORDER. OVERNIGHT TONIGHT...RAIN COVERAGE WILL CONTINUE TO INCREASE AS THIS UPPER-LEVEL DISTURBANCE MOVES CLOSER TO TEXAS. LATEST MODEL SOUNDINGS CENTERED OVER ABILENE INDICATE THE LOWER LEVELS WILL CONTINUE TO SATURATE OVERNIGHT AND INTO TOMORROW. GIVEN THE POTENTIAL FOR CONTINUED ICE ACCUMULATIONS OVER THE BIG COUNTRY AND THE NORTHWEST CONCHO VALLEY...WE DECIDED TO GO WITH A WINTER STORM WARNING FOR ICE ACCUMULATIONS UP TO AND INCLUDING 1/4 INCH FOR THOSE COUNTIES TONIGHT THROUGH NOON TOMORROW. CALLS TO LAW ENFORCEMENT OFFICIALS IN ABILENE EARLIER TODAY INDICATED ROADS THERE WERE ALREADY BEGINNING TO ICE. THE UPPER-LEVEL LOW WILL MOVE OVER AND EAST OF WEST CENTRAL TEXAS TOMORROW AFTERNOON AND EARLY EVENING. RAIN WILL END ACROSS WEST CENTRAL TEXAS AS THIS SYSTEM MOVES EAST. A DRY PATTERN WILL THEN BEGIN TO DEVELOP AND CONTINUE INTO THE START ON NEXT WEEK. LONG TERM... WILL CONTINUE DRY FORECAST FOR NOW. HOWEVER...MODELS BRING ANOTHER WEAK COLD FRONT SOUTH OF THE RED RIVER NEXT THURSDAY. IF THIS FRONT STALLS OVER OUR AREA AS CURRENT MODEL RUNS SUGGEST...WE MAY HAVE ANOTHER OPPORTUNITY FOR RAIN. OTHERWISE...LOOK FOR TEMPERATURES NEAR SEASONAL NORMALS THROUGH THE END OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 31 40 34 52 / 80 80 20 10 SAN ANGELO 32 47 36 55 / 80 80 10 10 JUNCTION 37 52 39 61 / 80 80 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 12 PM CST SATURDAY FOR CALLAHAN-COKE- FISHER-HASKELL-JONES-NOLAN-SHACKELFORD-STERLING-TAYLOR- THROCKMORTON. FREEZING RAIN ADVISORY UNTIL 6 AM CST SATURDAY FOR BROWN-COLEMAN- CONCHO-CROCKETT-IRION-MCCULLOCH-MENARD-RUNNELS-SCHLEICHER-TOM GREEN. &&
Hazardous weather outlook, Feb 15, 2:03 PM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 203 PM CST FRI FEB 15 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-162015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 203 PM CST FRI FEB 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD PRECIPITATION IS EXPECTED TO DEVELOP TONIGHT AND CONTINUE INTO SATURDAY ACROSS WEST CENTRAL TEXAS. WITH TEMPERATURES NEAR FREEZING FOR NORTHERN AREAS TONIGHT... THERE IS A POSSIBILITY OF FREEZING RAIN FOR AREAS NORTH OF INTERSTATE 20. ACCUMULATIONS... IF THEY TAKE PLACE... ARE EXPECTED TO BE LIGHT AND CONFINED TO EXPOSED SURFACES SUCH AS TREES... POWER LINES... BRIDGES... AND OVERPASSES. HOWEVER...EVEN LIGHT ACCUMULATIONS CAN CAUSE VERY HAZARDOUS DRIVING CONDITIONS. IN ADDITION TO THE WINTRY WEATHER... THERE IS ALSO THE POTENTIAL FOR THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS TONIGHT. SOME OF THESE THUNDERSTORMS MAY STRENGTHEN TO SEVERE LEVELS. THE MAIN HAZARDS ASSOCIATED WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE INTO SATURDAY... AND APPROACH SEVERE LEVELS WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 15, 9:13 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 913 PM CST FRI FEB 15 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-160515- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 913 PM CST FRI FEB 15 2008 ...HAIL AND FREEZING RAIN MAY OCCUR WITH DEVELOPING THUNDERSTORMS... NATIONAL WEATHER SERVICE DOPPLER RADAR AT SAN ANGELO INDICATED SHOWERS AND THUNDERSTORMS QUICKLY DEVELOPING ACROSS CENTRAL AND NORTHERN PARTS OF WEST CENTRAL TEXAS AT 910 PM. ALL PRECIPITATION WAS MOVING NORTH AT 35 MPH. THE STRONGEST STORM WAS OVER WESTERN RUNNELS COUNTY AND LIKELY CONTAINS HAIL TO ONE HALF INCH IN DIAMATER. THE SHOWERS AND STORMS OVER THE BIG COUNTRY WILL PRODUCE BRIEF MODERATE TO HEAVY FREEZING RAIN...WHERE TEMPERATURES ARE AT OR JUST BELOW FREEZING. THIS MAY CAUSE QUICK LOCALIZED ICE ACCUMULATIONS. THE SHOWERS AND STORMS WILL CONTINUE THROUGH 11 PM.
Special weather statement, Feb 15, 9:40 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 940 PM CST FRI FEB 15 2008 TXZ139-140-160430- COLEMAN TX-BROWN TX- 940 PM CST FRI FEB 15 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CST FOR COLEMAN AND BROWN COUNTIES... AT 935 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTH OF TRICKHAM...OR ABOUT 14 MILES SOUTH OF SANTA ANNA...MOVING NORTH AT 40 MPH. THIS STORM WILL PRODUCE PEA SIZE HAIL AND FREQUENT LIGHTNING...ALONG WITH BRIEF VERY HEAVY RAIN. * THE STRONG THUNDERSTORM WILL BE NEAR... BANGS AND US-67 NEAR THE COLEMAN-BROWN COUNTY LINE BY 950 PM CST THRIFTY AND LAKE BROWNWOOD BY 1005 PM CST
Local storm report, Feb 15, 10:15 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1015 PM CST FRI FEB 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL TYE 32.45N 99.87W
02/15/2008 E1.75 INCH TAYLOR TX TRAINED SPOTTER
REPORTS RANGING FROM QUARTER TO GOLFBALL SIZE HAIL IN
TYE.
&&
LACYThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 8:06 PM CST | Freezing Rain Advisory | SJT | Brown, Coleman, Concho, Crockett, Irion, McCulloch and 4 more | 8 hr |
| Feb 15, 9:59 PM CST | Severe Thunderstorm Warning | SJT | Taylor | 31 min |
| Feb 15, 10:43 PM CST | Severe Thunderstorm Warning | SJT | Jones, Taylor | 32 min |
| Feb 15, 11:27 PM CST | Severe Thunderstorm Warning | SJT | Jones | 19 min |
| Feb 16, 4:40 AM CST | Severe Thunderstorm Warning | SJT | Haskell | 23 min |
| Feb 16, 10:12 AM CST | Severe Thunderstorm Warning | SJT | Coleman | 33 min |
| Feb 16, 10:29 AM CST | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 31 min |
| Feb 16, 10:30 AM CST | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 30 min |
| Feb 16, 11:10 AM CST | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.